Asymptotically log Fano varieties

Ivan Cheltsov, Yanir A. Rubinstein

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

Motivated by the study of Fano type varieties we define a new class of log pairs that we call asymptotically log Fano varieties and strongly asymptotically log Fano varieties. We study their properties in dimension two under an additional assumption of log smoothness, and give a complete classification of two dimensional strongly asymptotically log smooth log Fano varieties. Based on this classification we formulate an asymptotic logarithmic version of Calabi's conjecture for del Pezzo surfaces for the existence of Kähler–Einstein edge metrics in this regime. We make some initial progress towards its proof by demonstrating some existence and non-existence results, among them a generalization of Matsushima's result on the reductivity of the automorphism group of the pair, and results on log canonical thresholds of pairs. One by-product of this study is a new conjectural picture for the small angle regime and limit which reveals a rich structure in the asymptotic regime, of which a folklore conjecture concerning the case of a Fano manifold with an anticanonical divisor is a special case.
Original languageEnglish
Pages (from-to)1241-1300
JournalAdvances in Mathematics
Early online date8 Sept 2015
Publication statusPublished - 5 Nov 2015


Dive into the research topics of 'Asymptotically log Fano varieties'. Together they form a unique fingerprint.

Cite this